Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 25, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 12, 2009, 4:05 PM EDT for Northampton County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2009, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 12, 2009, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Northampton County, VA
The radar
The Norfolk radar (KAKQ), 115 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 122005
TORAKQ
VAC131-122030-
/O.NEW.KAKQ.TO.W.0025.090712T2005Z-090712T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT SUN JUL 12 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
* UNTIL 430 PM EDT
* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
EASTVILLE...OR 9 MILES NORTHEAST OF CAPE CHARLES...MOVING EAST AT
20 MPH.
* THE TORNADO WILL BE NEAR...
RURAL CENTRAL NORTHAMPTON COUNTY AT 420 PM EDT
RURAL EASTERN NORTHAMPTON COUNTY AT 430 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3735 7571 3727 7579 3728 7582 3732 7578
3733 7582 3739 7582 3738 7586 3735 7583
3731 7585 3728 7583 3733 7600 3744 7598
3743 7580 3740 7577 3735 7578 3738 7572
3739 7575 3743 7571 3742 7568
TIME...MOT...LOC 2005Z 281DEG 17KT 3737 7591
$$
SMF1 follow-up statement
000
WWUS51 KAKQ 122018
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT SUN JUL 12 2009
VAC131-122030-
/O.CON.KAKQ.TO.W.0025.000000T0000Z-090712T2030Z/
NORTHAMPTON VA-
418 PM EDT SUN JUL 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CENTRAL
NORTHAMPTON COUNTY...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS DOPPLER RADAR INDICATED TORNADO WAS
LOCATED NEAR MACHIPONGO...OR 11 MILES NORTHEAST OF CAPE
CHARLES...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
RURAL EASTERN NORTHAMPTON COUNTY AT 430 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3735 7571 3727 7579 3728 7582 3732 7578
3733 7582 3739 7582 3738 7586 3735 7583
3731 7585 3728 7583 3733 7593 3742 7589
3743 7580 3740 7577 3735 7578 3738 7572
3739 7575 3743 7571 3742 7568
TIME...MOT...LOC 2018Z 281DEG 17KT 3736 7583
$$
SMFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 12, 2:43 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 12, 2:43 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 243 PM EDT SUN JUL 12 2009 .SYNOPSIS... A COLD FRONT WILL SLOWLY CROSS THE AREA TODAY...BEFORE STALLING ACROSS SOUTHSIDE VIRGINIA TONIGHT INTO MONDAY. THE FRONT WILL PUSH SOUTH OF THE REGION BY TUESDAY...BEFORE RETURNING NORTH AS A WARM FRONT BY MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... LATEST WX ANALYSIS DEPICTS LOW PRESSURE OVER CENTRAL QUEBEC...WITH THE ASSOCIATED COLD FRONT EXTENDING SOUTHWEST INTO CENTRAL NEW YORK AND EASTERN OHIO. ALOFT...WHILE UPPER LOW REMAINS OVER HUDSON BAY...A STRONG MID/UPPER RIDGE REMAINS ANCHORED OVER THE SOUTHERN PLAINS/TEXAS. THE RESULT LEADING TO CONTINUED NW FLOW ALOFT. CONTINUE TO FAVOR NAM/SREF BLEND OVER THE GFS FOR TODAY...AS GFS CONTINUES TO BE CONTAMINATED BY CONVECTIVE FEEDBACK ISSUES. FRONT LIKELY PUSHES INTO NORTHERN ZONES BEFORE DAWN...PUSHING INTO CENTRAL VA ZONES AFTER SR THIS MORNING BEFORE STALLING ACROSS SOUTHERN ZONES. WL LKLY SEE SOME CLEARING IN THE MID/LATE MORNING INTO EARLY AFTERNOON BEHIND THE FRONT ACROSS NORTHERN/CENTRAL ZONES. LOCAL WRF/NAM/SREF ALL SHOWING ISOLATED SHRAS FIRING ALONG AND SOUTH OF THE STALLED BOUNDARY AS EARLY AS 18-19Z...SLOWLY RIDING SE AND BECOMING MORE NUMEROUS AS THE AFTN PROGRESSES. MLCAPE VALUES OF 15-2K J/KG (WITH LTL/NO CAPPING INVERSION)...0-6KM SHEAR VALUES ON THE ORDER OF 30-40KT AND MIDLVL LAPSE RATES BETWEEN 4-6 DEG C/KM AGAIN ALL LOOK SUFFICIENT FOR STORM INITIATION...AND SOME MULTI- CELL LINES WITH A FEW STRONG TO SEVERE TSTMS LOOK LIKE A GOOD BET. HIGHEST CVG OF SHRAS LOOKS TO BE OVER THE PENINSULA AND SOUTHSIDE VA...COINCIDENT WITH BEST LIFT/SHEAR VALUES. WL ORIENT SCT T WORDING LATE THIS AFTN OVER SOUTHERN TWO-THIRDS OF THE AREA...WITH ISO WORDING NORTH OF METRO RIC (AND DRY FOR NOW OVER MORE STABLE MD ZONES. AGAIN SIDED CLOSE TO MET GUIDANCE FOR HIGHS TODAY...WITH HIGH TEMPS MAINLY IN UPR 80S/NR 90. FRONT VERY SLOWLY PUSHES TO SOUTHERN ZONES TONIGHT INTO ERY MON...AND HV ALLOWED FOR SLGT SHRA CHC OVERNIGHT AS THIS HAPPENS. SUSPICIOUS OF GFS QPF FORECAST OVER NORTHERN ZONES GIVEN AFOREMENTIONED CONVECTIVE FEEDBACK ISSUES UPSTREAM...AND AM INCLINED TO AGAIN SIDE WITH DRIER NAM/SREF SOLN HERE. STAYED CLOSER TO WARMER ENVELOPE OF MOS GUIDANCE GIVEN SIGNIFICANT SKY CVR OVER SOUTHERN ZNS. WL LKLY SEE A FEW STRAY LOWS IN THE UPR 50S ACROSS INTERIOR EASTERN SHORE...BUT GENERALLY LOOKING FOR EARLY MORNING LOWS MONDAY IN THE 60S NORTH...TO NR 70 SE. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... MODELS BOTH SHOW WEAK AREA OF LOW PRESSURE DEVELOPING ALONG THE STALLED FRONT LATER MON. KEPT CWA DRY MONDAY MORNING WITH MODELS SHOWING FRONT MAKING IT A BIT FARTHER SOUTH THAN PREVIOUSLY ANTICIPATED. WL HOLD ON TO SLGT CHC TSTMS SOUTHERN HALF FOR THE AFTN...AND ANTICIPATE POPS INCREASING QUICKLY MONDAY NIGHT INTO ERY TUE AS SHORTWAVE ENERGY MOVES THROUGH. WL KEEP 20% POPS FAR SRN VA/NC TUE AFTN. HIGHS BOTH DAYS AGAIN MAINLY IN MID/UPR 80S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FAIRLY FLAT WRLY FLOW ALOFT WILL DEVELOP AT MID LVLS OVER THE LOWER 48 LEADING TO A SPLIT FLOW PATTERN TO DVLP OVER THE ERN US. CUT OFF LOW NEAR THE HUDSON BAY WILL CONTINUE TO STALL OUT ALLOWING FOR A FEW DISTURBANCES AND COOLER AIR TO ROTATE AROUND THIS LOW INTO THE GRT LKS/NEW ENGLAND RGNS THROUGH THE PERIOD. A SHRTWV AND ASSCD COLD FRONT PUSHING OUT OF THE PAC NW WILL MOVE EASTWARD AND MEET UP AND MERGE INTO THE UPR LVL LOW WED/THU. MEANWHILE...A SERIES OF FAST MOVING SHRTWVS WILL EJECT ESE ALONG A STATIONARY BOUNDARY FROM THE NRN ROCKIES...TO THE TN VLY RGN AND THE CAROLINAS LATE WK AND INTO THE WKND. FOR THE MOST PART OF THE PERIOD OUR CWA WILL BE BETWEEN BOTH SYSTEMS IN A WSTRLY FLOW ALOFT (COLD AIR NORTH/BEST RAIN CHCS FURTHER SOUTH). GENERALLY THIS PATTERN WOULD LEAD TO FAIRLY LOW CHCS OF RAIN AND ABV NRML TEMPS FOR OUR RGN. FOLLOWING CLOSE TO THE ECMWF PATTERN WITH THE GFS TRYING TOO HARD TO BRING COOLER AIR FURTHER SOUTH THAN CURRENTLY ANTICIPATED NEXT WKND. IF AFOREMENTIONED SHRTWVS CAN GIVE THE STATIONARY FRONT A BIT OF A NORTHWARD PUSH...WE COULD SEE THE CHCS FOR RAIN IMPROVE OVER THE RGN NEXT WKND (ESP OVER SRN THIRD). CURRENTLY HAVE LOW CHC/SLGHT POPS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... TAFS A BIT MORE TRICKY LATE THIS AFTN AND EARLY EVENING AS SHWRS AND TSTMS TRIGGER ALONG A SLOW MOVING FRONTAL BNDRY. HV DECIDED TO BEST DEPICT THIS IN THE TAFS BY USING A 3-4 HR TEMPO GROUP...FROM ROUGHLY 19-23 Z FOR NRN TERMINALS...AND FROM 20-24Z FOR SRN ONES. (WITH KECG POSSIBLY BEING AFFECTED A LITTLE LATER IN THE EVENING.) GENERALLY KEPT ALL TERMINALS AT MFVR IN THESE TEMPO GROUPS...THOUGH IT IS POSSIBLE FOR LOWER CATEGORIES IN ANY OF THE HEAVIER SHWRS. OTHER THAN THE POSSIBLE CONVECTION THIS AFTN/EARLY EVENING... GENLY/PREVAILING VFR CONDS NEXT SVRL DAYS. THIS WKNG FNTL BNDRY WILL SLIDE ACRS THE RGN LTR THIS EVENING...AND THEN REMAIN JUST SOUTH OF THE FORECAST AREA THRU TUE...BEFORE RETURNING NWRD AS A WARM FRONT BY MIDWEEK. && .MARINE... A FRONTAL BNDRY WILL DROP S OF THE WATERS OVERNIGHT TONIGHT ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. DO NOT ANTICIPATE ANY LONG FUSED (SMALL CRAFT) HEADLINES...BUT CERTAINLY CAN EXPECT SPECIAL MARINE WARNINGS AND MARINE STATEMENTS WITH ANY OF THE STRONGER THUNDERSTORMS. WEAK SFC HI PRES MVS OVR THE WTRS LATE TNGT THROUGH MIDWEEK...RESULTING IN VARYING WND DRCTN...AND AVG SPDS AOB 10 KT. SSW WNDS BY WED AFTN INTO THU AHD OF NEXT CDFNT...W/ SPDS GRDLY INCRSG (BUT AT THIS TIME...XPCTD TO RMN BLO SCA MOST PLCS). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BKH NEAR TERM...BKH SHORT TERM...MAM LONG TERM...CCW AVIATION...SMF MARINE...SMF
Hazardous weather outlook, Jul 12, 8:52 AM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 852 AM EDT SUN JUL 12 2009 ANZ630-650-652-MDZ021>025-VAZ048-049-061>064-069-072>078-085-099- 131300- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK- 852 AM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ631>633-654-656-658-NCZ012>017-030>032-102-VAZ060-065>068-070-071- 079>084-086>098-100-131300- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD- HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 852 AM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Special weather statement, Jul 12, 3:18 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 318 PM EDT SUN JUL 12 2009 VAZ064-073>076-122015- CAROLINE VA-ESSEX VA-KING AND QUEEN VA-RICHMOND VA-WESTMORELAND VA- 318 PM EDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE NORTHERN MIDDLE PENINSULA AND WESTERN NORTHERN NECK... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 12 MILES WEST OF MILFORD TO 10 MILES SOUTHEAST OF MILFORD...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CHAMPLAIN AROUND 340 PM EDT... COLONIAL BEACH AROUND 410 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LEWITSKY
Local storm report, Jul 12, 3:28 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 SSE MOLLUSK 37.70N 76.52W
07/12/2009 LANCASTER VA TRAINED SPOTTER
WALNUT TREES DOWN
0240 PM TSTM WND DMG 1 SW LIVELY 37.77N 76.53W
07/12/2009 LANCASTER VA TRAINED SPOTTER
FULL SIZE PINE TREES DOWN
&&
LALEXANDSpecial weather statement, Jul 12, 3:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 328 PM EDT SUN JUL 12 2009 MDZ023-VAZ099-100-122045- ACCOMACK VA-NORTHAMPTON VA-SOMERSET MD- 328 PM EDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS MOVING INTO ACCOMACK...NORTHAMPTON AND SOMERSET COUNTIES ON THE EASTERN SHORE... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13 MILES WEST OF CRISFIELD TO 19 MILES SOUTHWEST OF EXMORE...OR FROM 12 MILES NORTHEAST OF FAIR PORT TO 10 MILES SOUTHEAST OF GWYNNS ISLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... EXMORE AROUND 410 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Special weather statement, Jul 12, 3:46 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 346 PM EDT SUN JUL 12 2009 NCZ012-013-VAZ087-092-122045- GREENSVILLE VA-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA- 346 PM EDT SUN JUL 12 2009 ...STRONG THUNDERSTORM MOVING ALONG THE VIRGINIA NORTH CAROLINA BORDER... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF BOYKINS...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LITTLE TEXAS...AND... MARGARETTSVILLE AT 350 PM EDT...BRANCHVILLE AT 410 PM EDT...BOYKINS...AND...SHILOH AT 420 PM EDT...SEVERN AT 425 PM EDT...NEWSOMS AT 435 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LEWITSKY
Special weather statement, Jul 12, 3:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 355 PM EDT SUN JUL 12 2009 VAZ091-094-122100- NEWPORT NEWS/HAMPTON VA-YORK VA- 355 PM EDT SUN JUL 12 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE CITIES OF HAMPTON AND POQUOSON... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMPTON...MOVING EAST AT 25 MPH. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE BRIEF PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Local storm report, Jul 12, 3:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG MORATTICO 37.80N 76.61W
07/12/2009 LANCASTER VA LAW ENFORCEMENT
WINDS ESTIMATED 60-70 MPH. SEVERAL TREES DOWN ACROSS
ROADS AND ON HOUSES.
0235 PM HAIL MORATTICO 37.80N 76.61W
07/12/2009 E1.00 INCH LANCASTER VA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL.
0240 PM TSTM WND DMG 1 SW LIVELY 37.77N 76.53W
07/12/2009 LANCASTER VA TRAINED SPOTTER
FULL SIZE PINE TREES DOWN
0240 PM TSTM WND DMG 2 SSE MOLLUSK 37.70N 76.52W
07/12/2009 LANCASTER VA TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN. TREES DOWN ON SEVERAL HOUSES.
POWERLINES DOWN. TOMATO CANNERY COLLAPSED.
0245 PM TSTM WND DMG 2 N WEEMS 37.68N 76.45W
07/12/2009 LANCASTER VA TRAINED SPOTTER
SEVERAL TREES DOWN DUE TO 60 TO 70 MPH ESTIMATED WIND
GUSTS.
0250 PM TSTM WND DMG 5 W KILMARNOCK 37.70N 76.48W
07/12/2009 LANCASTER VA AMATEUR RADIO
STATE TROOPER REPORTED QUARTER SIZE HAIL AND TREES DOWN
ALONG ROUTE 17.
&&
SONIAMFThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:13 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Middlesex, Northumberland, Richmond | 47 min |
| Jul 12, 2:16 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Jul 12, 2:40 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 12, 2:48 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex, Northumberland | 42 min |
| Jul 12, 3:23 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jul 12, 4:21 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 39 min |
| Jul 12, 4:39 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, Mathews, York | 51 min |
| Jul 12, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 50 min |
| Jul 12, 4:43 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jul 12, 4:56 PM EDT | Tornado Warning | AKQ | Gloucester, Mathews, York | 34 min |
| Jul 12, 5:13 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Portsmouth, City of Virginia Beach | 33 min |
| Jul 12, 5:22 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jul 12, 5:28 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Poquoson | 32 min |
| Jul 12, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 29 min |
| Jul 12, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway | 42 min |
| Jul 12, 5:38 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Jul 12, 5:56 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway, Prince Edward | 39 min |
| Jul 12, 6:09 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jul 12, 6:23 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Nottoway | 22 min |
| Jul 12, 7:57 PM EDT | Special Marine Warning | AKQ | 35 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.